Alert archive / South Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, NC

July 1, 2021Marlboro County, South Carolina

NWS Wilmington, NC issued this special weather statement at Jul 1, 2021, 7:36 PM EDT for Marlboro County, South Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2021, 7:36 PM EDT (23:36 UTC)
Expired
Jul 1, 2021, 8:00 PM EDT
In force
24 min
Issued by
NWS Wilmington, NC

County Marlboro County, SC

The radar

The Columbia radar (KCAE), 147 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2021-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 879 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2021-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
879 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

800 
WWUS82 KILM 012336
SPSILM

Special Weather Statement
National Weather Service Wilmington NC
736 PM EDT Thu Jul 1 2021
 
SCZ017-020000-
Marlboro SC-
736 PM EDT Thu Jul 1 2021

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN MARLBORO COUNTY UNTIL
800 PM EDT...

At 735 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cheraw Municipal Airport, or near Cheraw, moving northeast at 35 mph.

Wind gusts in excess of 35 mph will be possible with this storm.

Locations impacted include...
Wallace.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3480 7974 3476 7977 3468 7985 3469 7987
      3474 7989 3477 7993 3480 7994 3480 7993
      3481 7992
TIME...MOT...LOC 2335Z 223DEG 34KT 3474 7993 

$$

DCH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jul 1, 7:31 PM EDT, 5 minutes earlier.

Area forecast discussion, Jul 1, 7:31 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
731 PM EDT Thu Jul 1 2021

.SYNOPSIS...
High pressure tonight will give way to an approaching cold
front sliding down from the NW during Fri. The front will sweep
across the area and off the coast by late Fri Night, and
offshore during Sat. Expect scattered to numerous showers and
thunderstorms along and ahead of this cold front that could
produce nuisance type flooding. Drier weather and high pressure
will take control late Sat through Mon with at or below normal
temperatures.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
Other than the most isolated showers along the seabreeze, after
rare rain-free July 1st evening cloud cover and rain chances
will increase overnight. Not only does the surface front
approach but also mid level height falls get underway from the
northwest. Most of the appreciable rain chances appear to hold
off until daybreak, likely due to a lack of instability. Weak
lapse rates will keep the severe weather threat low, but SPC has
outlined coastal counties for a Marginal Risk as near
saturation through the entire troposphere will certainly make
isolated wet microbursts possible. PW values surging to 2.15"
are just above the 90th percentile for the date. Models are
seemingly correctly focusing the heavy rain threat along the
coast where the forcing coincides with the diurnal maximum of
instability. Along the immediate coast the forecast calls for
1-3". This will certainly mean a few Flood Advisories will be
issued-but there isn't quite the confidence level for widespread
flooding for a Flash Flood Watch. The heavy rain threat will
wind down from NW to SE FridaY night, likely tapering
precipitously after midnight especially since models have
trended quicker with this system (not so long ago Saturday
looked quite wet).

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Residual clouds along the immediate coast, post cold frontal,
should dissipate and/or move off the Carolina coasts Sat morning.
POPs basically thru this fcst period will be NIL. However, enough
low level moisture remains for diurnal cu to develop during
Sat. However, their growth should be stunted. Only locations
that may have a possibility to observe an isolated shower or
tstorm Sat, and if able to punch thru the subsidence inversion
where it will be at it's weakest early on, will be southern
Williamsburg/Georgetown Counties. Otherwise, mainly clear Sat
night and Sun Night given the dry air in the mid and upper
levels illustrated thru various model time height displays
across the ILM CWA. PWS especially late Sat thru Sun Night will
run 8 to 9 tenths of an inch, much below normal for this time
of the year. But just enough low level moisture will remain avbl
for diurnal cu growth that will be stunted. Max temps Sat and
Sun will run near the normal mark while night time lows will see
widespread 60s, which will run atleast a category below normal
away from the immediate coast.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
The last of the July 4th weekend, Mon, will see another
grandiose day at the beaches along with only an isolated
thunderstorm possible at best, mainly along the sea breeze.
This depends how much the subsidence inversion aloft weakens.
Otherwise, will see low to possibly mid 90s for Mon highs with
only some relief from the sea breeze since SSTs are now in the
80s.

Have stayed closer to a drier fcst, ie. similar to the latest
European and it's recent trends, for the Tue thru Wed time
frame. But did increase POPs to the climo range, ie. 20-35
percent, during each aftn/evening. Daytime highs and night time
lows will run at or slightly above climo norms.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Mainly VFR for the rest of the evening with MVFR chances
overnight into Friday. Chances for vicinity showers and storms
mainly for inland terminals this evening, but storms are not
expected to last beyond the mid evening hours. Approaching cold
front Friday is likely to bring widespread shower activity with
showers beginning early tomorrow morning and increasing in
coverage throughout the day. Convection should lead to enhanced
heavy rainfall tomorrow afternoon and reduced ceilings and
visibility.

Extended Outlook...MVFR conditions possible on the back end of
the cold front Friday night into Saturday morning. VFR for the
rest of the weekend into at least early next week. Flight
restrictions possible late next week with Elsa approaching the
Carolinas.

&&

.MARINE...
Through Friday Night...
Winds to remain out of the southwest through the period and
increase in speed as a cold front approaches from the northwest.
And although there could certainly be a few gusts to 25kt it
currently looks like the extensive cloud cover will inhibit
vertical mixing for much more than that and have not raised an
advisory with this package (convective elements may certainly
warrant a few localized Special Marine Warnings though).
Bulleted wave spectrum plots show a rather singular 5-7 second
wind wave as the only sea building but also staying shy of
advisory levels.

Saturday through Tuesday...
After the initial CAA surge early Sat, the sfc pg is progged to
relax considerably from what transpired ahead of the cold
front. Post cold frontal winds Sat into Sat night will run NNW
to NNE at 10-15 kt. The sfc pg will remain somewhat loose Sun
thru Mon, with the pressure pattern somewhat indiscernible or
chaotic. The sea breeze cycle will likely be a player for winds
especially nearshore from each midday thru the evening. By Tue,
will see a more common SE-S wind around 10 kt as the sfc
pressure pattern sharpens up somewhat.

Seas 3 to 5 ft,will have peaked at the start of this period,
followed by a decline to 2 to 4 ft during Sat and likely
holding around 3 ft Sat night thru Mon. Four footers make an
appearance Tue as onshore flow and an increasing ESE-SE swell
combine.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Beach Hazards Statement until 8 PM EDT this evening for SCZ054-
     056.
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
     108.
MARINE...None.

&&

SYNOPSIS...DCH
NEAR TERM...MBB
SHORT TERM...DCH
LONG TERM...DCH
AVIATION...MCK
MARINE...DCH/MBB
Hazardous weather outlook, Jul 1, 3:47 AM EDT, 15 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
347 AM EDT Thu Jul 1 2021

AMZ250-252-254-256-020800-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
347 AM EDT Thu Jul 1 2021

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms late Friday afternoon and Friday night could produce
strong, gusty winds and sharply reduced visibility in heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059-
020800-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Central Horry-Northern Horry-
347 AM EDT Thu Jul 1 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms Friday and Friday night could produce localized
flooding rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-SCZ054-056-020800-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
Coastal Georgetown-
347 AM EDT Thu Jul 1 2021

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms Friday and Friday night could produce localized
flooding rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

9

In the hours before

Special weather statement, Jul 1, 3:32 PM EDT, 4 hours 4 minutes before
Special Weather Statement
National Weather Service Wilmington NC
332 PM EDT Thu Jul 1 2021

SCZ039-055-012000-
Williamsburg SC-Inland Georgetown SC-
332 PM EDT Thu Jul 1 2021

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN GEORGETOWN AND EAST
CENTRAL WILLIAMSBURG COUNTIES UNTIL 400 PM EDT...

At 332 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rhems, or 18 miles northwest of Georgetown, moving northeast at 15
mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Hemingway, Rhems, Warsaw, Nesmith, Morrisville, Henry and Stuckey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3343 7949 3360 7965 3378 7947 3378 7946
      3362 7924
TIME...MOT...LOC 1932Z 226DEG 14KT 3357 7949

VAO
Special weather statement, Jul 1, 4:35 PM EDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Wilmington NC
435 PM EDT Thu Jul 1 2021

SCZ058-059-012130-
Northern Horry SC-Central Horry SC-
435 PM EDT Thu Jul 1 2021

...SPECIAL WEATHER STATEMENT FOR CENTRAL HORRY COUNTY UNTIL 530 PM
EDT...

At 433 PM EDT, Doppler radar was tracking a strong thunderstorm near
Horry, or near Conway, moving northeast at 25 mph.

Wind gusts in excess of 30 mph and occasional cloud to ground
lightning strikes will both accompany this storm.

Locations impacted include...
Conway, Horry, Loris, Hickory Grove, Homewood, Adrian, Longs,
Hammond, Goretown, Bayboro, Allsbrook, Green Sea, Aynor and Loris
Community Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3376 7916 3394 7929 3421 7897 3394 7866
TIME...MOT...LOC 2033Z 238DEG 21KT 3388 7915

DCH
Special weather statement, Jul 1, 7:06 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Wilmington NC
706 PM EDT Thu Jul 1 2021

SCZ023-020000-
Darlington SC-
706 PM EDT Thu Jul 1 2021

...SPECIAL WEATHER STATEMENT FOR NORTHERN DARLINGTON COUNTY UNTIL 800
PM EDT...

At 704 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Bishopville, moving northeast at 35 mph.

Wind gusts between 35 and 45 mph are possible with these storms and
possibly pea size hail.

Locations impacted include...
Hartsville, North Hartsville, Clyde, Dovesville, Oats, Lydia, Auburn,
Floyd, Kellytown, Society Hill and Carolina Pines Regional Medical
Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3449 8005 3449 8002 3450 7998 3449 7996
      3450 7992 3449 7989 3452 7985 3452 7983
      3449 7981 3449 7979 3450 7977 3449 7973
      3445 7976 3423 8011 3428 8013 3432 8017
      3437 8018 3434 8021 3433 8024 3437 8029
TIME...MOT...LOC 2304Z 236DEG 30KT 3427 8026

DCH
Special weather statement, Jul 1, 7:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington NC
736 PM EDT Thu Jul 1 2021

SCZ017-020000-
Marlboro SC-
736 PM EDT Thu Jul 1 2021

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN MARLBORO COUNTY UNTIL
800 PM EDT...

At 735 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cheraw Municipal Airport, or near Cheraw, moving northeast at 35 mph.

Wind gusts in excess of 35 mph will be possible with this storm.

Locations impacted include...
Wallace.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3480 7974 3476 7977 3468 7985 3469 7987
      3474 7989 3477 7993 3480 7994 3480 7993
      3481 7992
TIME...MOT...LOC 2335Z 223DEG 34KT 3474 7993

DCH

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 4:54 AM EDTBeach Hazards StatementILMNew Hanover, Pender15 hr
Jul 1, 3:32 PM EDTSpecial Weather StatementILMGeorgetown28 min
Jul 1, 4:35 PM EDTSpecial Weather StatementILMHorry55 min
Jul 1, 7:06 PM EDTSpecial Weather StatementILMDarlington54 min
Jul 1, 7:57 PM EDTSpecial Weather StatementILMDarlington, Marlboro48 min

Nearby

Special Weather Statements in South Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.